MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number DXW225
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140)
Date of Event 08/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation: the device was not returned at the manufacturing site; therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.A search of complaints related to this production order (po) was performed.The search revealed that no similar complaint for this po number has been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.An attempt to obtain additional information was conducted, however, there is no additional information available.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from the patient's left eye as the surgeon believes the lens was mislabeled.Additional information was provided that the patient was more myopic than anticipated.The patient was complaining of glare and decreased distance vision.There was no patient injury reported.There were no report of any vitrectomy, incision enlargement, or sutures being required.A non-johnson & johnson lens was implanted as a replacement iol.The patient outcome was reported as being right on target.Through follow-up, it was learned that the patient was off target and the formulas all looked correct, therefore, the surgeon was thinking the iol was mislabeled.There was no incorrect labels or incorrect labeling on the iol box.The surgeon just thought because of the amount of diopter the patient was off target, it led them to believe there was a mislabel or defect in the lens.The patient does not have any pathology in both eyes.No other information was provided.
 
Additional Manufacturer Narrative
Additional info: section d9: device available for evaluation? yes, section d9: returned to manufacturer on: nov 15, 2022, section h3: device evaluated by manufacturer¿ yes.Device evaluation: the complaint lens was received stuck to the outside of a non-jnj lens case.Visual inspection under magnification revealed that the complaint lens was received coated in viscoelastic residue.The lens was cleaned and, scratches on the lens were observed, consistent with a lens that was handled, could be identified.The complaint lens was sent to the manufacturing site for miq (measurement inspection quality) evaluation.After submersion in the disinfectant solution it was observed that the scratches on the lens were significantly diminished.The lens was measured using miq66 and had an acceptable reading of 24.54d.Conclusion: the decontaminated lens was received at the manufacturing site and presented with no cosmetic issues.The complaint issue lens damaged could not be confirmed.Miq measurement of the lens prior to being placed in the lens case and measurement of the return lens indicates that the correct lens was placed in the lens case.Therefore, there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
1700 e st andrew place
santa ana, CA 92705
7142478552
MDR Report Key15756941
Report Number3012236936-2022-02777
Device Sequence Number6239046
Product Code HQL
UDI-Device Identifier05050474764248
UDI-Public(01)05050474764248(17)250712
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/12/2025
Device Model NumberDXW225
Device Catalogue NumberDXW225U245
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2022
Supplement Date Received by Manufacturer12/15/2022
Initial Report FDA Received Date11/08/2022
Supplement Report FDA Received Date01/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale
Patient RaceWhite